Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Jacksonville, FL

August 2, 2013Union County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2013, 7:21 PM EDT for Union County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2013, 7:21 PM EDT (23:21 UTC)
Expired
Aug 2, 2013, 7:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Union County, FL

The radar

The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS82 KJAX 022321
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT FRI AUG 2 2013

FLZ023-030-031-022345-
BAKER-BRADFORD-UNION-
721 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
BRADFORD...SOUTHERN BAKER AND NORTHEASTERN UNION COUNTIES FOR
EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ELLERBEE...MOVING WEST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
MACCLENNY...GLEN SAINT MARY...ELLERBEE...SANDERSON...RAIFORD AND
JOHNSTOWN THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2999 8231 3021 8240 3031 8211 3004 8208
TIME...MOT...LOC 2320Z 073DEG 5KT 3015 8221

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:55 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 2, 2:55 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT FRI AUG 2 2013

.NEAR TERM...THRU TONIGHT...WATER VAPOR SHOWING DRY AIR ALOFT IN
WAKE OF YESTERDAY'S SHORTWAVE TROF. COVERAGE OF AFTN/EVNG
SHOWERS/T-STORMS EXPECTED TO BE LESS THAN PRIOR DAYS...WITH BEST
COVERAGE INTERIOR PART OF NRN FL PENINSULA LATE IN THE DAY WHEN SEA
BREEZES CONVERGE. KEPT POPS AT CHANCE LEVEL THIS AFTERNOON.

SHOULD SEE COVERAGE DECREASE DURING THE EVENING. OTHERWISE
EXPECT PARTLY CLOUDY SKIES WITH TEMPERATURES DROPPING INTO
LOW/MID 70S TOWARD DAWN.

.SHORT TERM...

SATURDAY/SATURDAY NIGHT...

MODEL SOUNDINGS INDICATE CONTINUED WARM TEMPS ALOFT...WITH
CAP ABOVE 850 MB...WILL HELP MITIGATE THE EARLY ONSET OF
STORMS AND SHOULD SEE A FAIR AMOUNT OF SUNSHINE FOR MUCH
OF THE DAY. WITH LIGHT NW FLOW ALOFT...SCATTERED STORMS WILL
DEVELOP DURING THE LATE AFTERNOON INTO THE EARLY EVE FROM THE
COLLISION OF THE WEST/EAST COAST SEABREEZES AND OTHER OUTFLOWS.
BEST COVERAGE OF STORMS WILL BE ACROSS THE INLAND AREAS SOUTH OF
I-10 AND WEST OF I-95 IN NE FL. WHILE SOME STORMS MAY BE STRONG...
THE WARM TEMPS ALOFT WILL HELP PRECLUDE THE DEVELOPMENT OF SEVERE
STORMS. DUE TO MORE SUN...MAX TEMPS WILL CLIMB TO SLIGHTLY ABOVE
CLIMO INLAND WITH HIGHS IN THE LOWER TO MID 90S. AN AFTERNOON
SEABREEZE ALONG THE COAST WILL KEEP MAX TEMPS THERE NEAR 90.

SUNDAY/SUNDAY NIGHT...

MODELS ARE INDICATING ANOTHER TROUGH WILL DROP SE INTO THE
AREA BRINGING A SLUG OF MOISTURE AND ADDED LIFT BY LATE IN
THE DAY. WILL AGAIN HAVE SUNSHINE IN THE MORNING...DUE TO
SUBSIDENCE ALOFT...FOLLOWED BY SCATTERED STORMS IN THE LATE
AFTERNOON/EARLY EVE AS SHORT WAVE ENERGY COMBINES WITH
AFTERNOON HEATING AND SEABREEZES. BEST COVERAGE OF STORMS WILL
BE ACROSS SE GA AND THE I-95 CORRIDOR OF NE FL. CONTINUED
SLIGHTLY ABOVE NORMAL CLIMO TEMPS WITH HIGHS LOWER/MID 90S
INLAND AND NEAR 90 COAST.

.LONG TERM...

MON THROUGH FRI...ABOVE NORMAL RAIN CHANCES IN THE 40-50% RANGE
CONTINUE AS THE FRONTAL BOUNDARY LINGERS OVER THE DEEP SOUTH THROUGH
MID WEEK WITH HIGH PRECIPITABLE WATER VALUES OVER 2 TO 2.25 INCHES
LINGERING OVER THE AREA. EXPECT A SHIFT IN THE HIGHER CHANCES OF
RAINFALL AS LOW LEVEL FLOW BECOMES EAST TUE INTO WED AS THE FRONTAL
BOUNDARY WEAKENS OVER N/CENTRAL FL AND HIGH PRESSURE TO THE NORTH
BRIDGES THE FRONT. THIS REGIME WILL SHIFT HIGHER RAIN CHANCES TOWARD
THE INTERSTATE 75 CORRIDOR IN THE AFTN AND BRING SLIGHTLY MORE MILD
HIGHS IN THE UPPER 80S TO THE ATLANTIC COAST. SW STEERING FLOW
DEVELOPS ONCE AGAIN THU & FRI AS YET ANOTHER FRONT SAGS OVER THE
REGION FROM THE NW AND STALLS OVER THE AREA.

TEMPS WILL BE GENERALLY NEAR TO A FEW DEG ABOVE CLIMO VALUES.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE...EXCEPT LOCAL MVFR
VICINITY SCATTERED AFTN/EVNG SHRA/TSRA. INCLUDED LIGHT FOG LATE AT
NIGHT AT KVQQ/KGNV SITES.

&&

.MARINE...NO HEADLINES EXPECTED THRU THE PERIOD. LIGHTER WINDS WILL
CONTINUE THRU SAT AS HIGH PRESSURE BUILDS IN FROM THE WESTERN
ATLANTIC. SW WINDS WILL INCREASE LATE SAT INTO MON AS ANOTHER TROUGH
MOVES ACROSS THE WATERS. ISOLATED SHOWERS AND THUNDERSTORMS BECOMING
SCATTERED SUNDAY.

RIP CURRENTS: MODERATE RISK INTO SATURDAY DUE TO EASTERLY SWELLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  93  73  94 /  20  30  20  40
SSI  77  88  77  91 /  20  30  20  30
JAX  73  92  73  92 /  20  30  30  30
SGJ  73  90  74  90 /  20  30  30  30
GNV  72  92  72  93 /  30  40  30  30
OCF  73  92  73  93 /  30  40  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/PW/JDS
Hazardous weather outlook, Aug 2, 9:30 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT FRI AUG 2 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-030857-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
930 AM EDT FRI AUG 2 2013

...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TODAY. THE GREATEST COVERAGE OF STORMS IS EXPECTED OVER
INLAND NORTHEAST FLORIDA BETWEEN THE SAINT JOHNS RIVER BASIN AND THE
INTERSTATE 75 CORRIDOR THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND
GUSTY WINDS WILL BE THE PRIMARY CONVECTIVE CONCERNS. THUNDERSTORMS
WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 2, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT FRI AUG 2 2013

FLZ023-030-031-022345-
BAKER-BRADFORD-UNION-
721 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
BRADFORD...SOUTHERN BAKER AND NORTHEASTERN UNION COUNTIES FOR
EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ELLERBEE...MOVING WEST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
MACCLENNY...GLEN SAINT MARY...ELLERBEE...SANDERSON...RAIFORD AND
JOHNSTOWN THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2999 8231 3021 8240 3031 8211 3004 8208
TIME...MOT...LOC 2320Z 073DEG 5KT 3015 8221

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:29 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Union61 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.